Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 25, 2007, 2:50 PM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 115 min. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 2:50 PM CDT (19:50 UTC)
- Expired
- May 25, 2007, 4:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:00 PM CDT | FLASH FLOOD | Harlingen, TX | TEXAS GENERAL LAND OFFICE OFFICIAL REPORTS ESTIMATED ONE FOOT OF WATER ON STREETS IN DOWNTOWN HARLINGEN. |
| May 25, 3:11 PM CDT | FLASH FLOOD | San Perlita, TX | WILLACY COUNTY SHERIFFS OFFICE REPORTS WATER COVERING HIGHWAY 186 AND 1420 IN THE VICINITY OF SAN PERLITA. |
| May 25, 3:16 PM CDT | FLASH FLOOD | Edinburg, TX | MCALLEN DEPARTMENT OF PUBLIC SAFETY REPORTS WATER COVERING FARM-TO-MARKET 1925 EAST OF HIGHWAY 281 IN THE VICINITY OF EDINBURG. |
| May 25, 3:34 PM CDT | FLASH FLOOD | San Benito, TX | TEXAS GENERAL LAND OFFICE OFFICIAL REPORTS STANDING WATER ON US 77 AND FRONTAGE ROAD WITH CONTINUING TORRENTIAL RAINS IN SAN BENITO. |
| May 25, 3:49 PM CDT | FLASH FLOOD | Harlingen, TX | TEXAS GENERAL LAND OFFICE OFFICIAL REPORTS RIGHT LANE OF ED CAREY CLOSED BY SIX INCHES OF WATER NEAR ED CAREY AND BUSINESS 77. |
| May 25, 4:03 PM CDT | FLASH FLOOD | N Harlingen, TX | CAMERON COUNTY OFFICIAL REPORTS HEAVY FLOODING IN MARIPOSA SUBDIVISION NORTH OF HARLINGEN WITH WATER UP TO CAR HEADLIGHTS. |
| May 25, 4:03 PM CDT | FLASH FLOOD | San Benito, TX | CAMERON COUNTY OFFICIAL REPORTS FLOODING OF BUSINESS 77 AND FARM-TO-MARKET 510 IN SAN BENITO. |
| May 25, 4:19 PM CDT | FLASH FLOOD | Edcouch, TX | TX DOT OFFICIAL REPORTS 4 TO 5 INCHES OF WATER ON FM 1015 AND SH 107. |
| May 25, 4:19 PM CDT | FLASH FLOOD | Edinburg, TX | MCALLEN DEPARTMENT OF PUBLIC SAFETY REPORTS FLOODING ON FM 1925 BETWEEN FM 1423 AND FM 493. ALSO FLOODING ON BUSINESS 83 BETWEEN FM 1423 AND FM 907. SOME CARS STALLED. |
| May 25, 4:19 PM CDT | FLASH FLOOD | Elsa, TX | TX DOT OFFICIAL REPORTS 4 TO 5 INCHES OF WATER ON FM 88 AND SH 107. |
| May 25, 4:19 PM CDT | FLASH FLOOD | Santa Rosa, TX | TX DOT OFFICIAL REPORTS ONE AND A HALF FEET OF WATER ON FM 506 AND FM 107 IN SANTA ROSA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 251952 FFWBRO TXC061-215-489-252145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 250 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMERON COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...SAN BENITO...PORT ISABEL...LA FERIA...HARLINGEN...BROWNSVILLE... SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...WESLACO...SAN JUAN...PHARR... MISSION...MERCEDES...MCALLEN...HIDALGO...EDINBURG...EDCOUCH... DONNA...ALAMO... WILLACY COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...RAYMONDVILLE...PORT MANSFIELD... * UNTIL 445 PM CDT * AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEBASTIAN...SANTA ROSA...RIO HONDO...PENITAS...PALMVIEW...LYFORD... LA JOYA...ELSA AND COMBES EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2619 9872 2574 9710 2660 9729 2660 9797 $$ TOMASELLI
2 follow-up statements
000 WGUS74 KBRO 252023 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 310 PM CDT FRI MAY 25 2007 TXC061-215-489-252200- HIDALGO TX-WILLACY TX-CAMERON TX- 310 PM CDT FRI MAY 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CAMERON...WILLACY AND SOUTHERN HIDALGO COUNTIES... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND FLASH FLOODING OVER NORTHWEST CAMERON...SOUTHERN HIDALGO AND SOUTHERN WILLACY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR IS INDICATING RAINFALL RATES OF UP 4 INCHES PER HOUR IN THE HARLINGEN VICINITY AND ALONG HIGHWAYS 83...77...281 AND LOCAL FARM TO MARKET ROADS 508...1479. SEVERAL MUNICIPALITIES AND EMERGENCY RESPONDERS ACROSS THE MIDDLE AND LOWER RIO GRANDE VALLEY CONTINUE TO REPORT WIDESPREAD FLOODING OF ROADWAYS. WITH THE HEAVY RAIN TO CONTINUE OVER THE NEXT TWO HOURS FLOODING COULD BECOME LIFE THREATENING. HEAVY RAIN IS EXPECTED TO MOVE INTO THE BROWNSVILLE METRO AREA BETWEEN 330 PM AND 400 PM WITH RAINFALL RATES OF 2 TO 4 INCHES PER HOUR. LOCAL STREETS AND HIGHWAYS CAN BE EXPECTED TO BE FLOODED IN A SHORT AMOUNT OF TIME. IF YOU DO NOT NEED TO TRAVEL...STAY AT HOME..SCHOOL OR WORK UNTIL THE FLOODING POTENTIAL DIMINISHES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TURN AROUND DO NOT DROWN. LAT...LON 2619 9872 2574 9710 2660 9729 2660 9797 $$ GBOGORAD
000
WGUS74 KBRO 252121
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
410 PM CDT FRI MAY 25 2007
TXC061-215-489-252200-
HIDALGO TX-WILLACY TX-CAMERON TX-
410 PM CDT FRI MAY 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
CAMERON...WILLACY AND EASTERN HIDALGO COUNTIES...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND
FLASH FLOODING OVER CAMERON COUNTY. THE HEAVIEST RAIN IS NOW
CONCENTRATED OVER CAMERON COUNTY FROM JUST EAST OF LA FERIA TO SAN
BENITO TO BAYVIEW EXTENDING SOUTHEAST ACROSS LOS FRESNO AND RANCHO
VIEJO. THE LINE OF VERY HEAVY RAINFALL IS MOVING SOUTHEAST 10 TO 15
MPH AND IS JUST WEST OF BROWNSVILLE. NATIONAL WEATHER SERVICE
DOPPLER RADAR CONTINUES TO INDICATE RAINFALL RATES OF 2 TO 4 INCHES
PER HOUR. HARLINGEN AIRPORT REPORTED NEARLY 4 INCHES OF RAIN BETWEEN
2 AND 400 PM. RUNOFF AS WELL AS STANDING WATER WILL STILL BE A
HAZARD WHERE RAIN HAS TAPERED OFF. IF YOU DO NOT HAVE TO TRAVEL LATE
THIS AFTERNOON IT IS SUGGESTED YOU STAY AT HOME...WORK OR SCHOOL
UNTIL THE THREAT OF FLOODING DIMINISHES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DO NOT DROWN.
LAT...LON 2611 9835 2581 9730 2607 9721 2650 9745
2658 9811
$$
GBOGORADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 11:30 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 25, 11:30 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1130 AM CDT FRI MAY 25 2007 .DISCUSSION...HAVE ISSUED A QUICK UPDATE TO POST A FFA FOR TXZ250-251-253>257 AS THE SOUTHERN END OF THE MCS OVER THE CRP CWA HAS BUILT SLOWLY SOUTHWARDS DOWN THE COASTLINE INTO THE ELEVATED PWATS AND CAPES CLOSER TO BRO. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 16 KNOTS GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 6 FEET WITH A PERIOD OF 8 SECONDS AT 08 CDT/13 UTC. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 20 TO 60 NAUTICAL MILES OFFSHORE FOR TODAY AND TONIGHT DUE TO ROUGH SEAS. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY AND SATURDAY NIGHT IF THE UNFAVORABLE MARINE CONDITIONS PERSIST. MODERATE WINDS AND SEAS ARE FORECAST SUNDAY THROUGH EARLY NEXT WEEK AS THE PRESSURE GRADIENT WEAKENS OVER THE GULF OF MEXICO. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT TO AIRPORT OPERATIONS TODAY THROUGH THIS EVENING. CONDITIONS WILL BE MORE FAVORABLE FOR PILOTS TONIGHT...WITH A THREAT FOR PRECIPITATION EXPECTED SATURDAY. && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR TXZ250-251-253>257 UNTIL 7 PM THIS EVENING. SMALL CRAFT ADVISORY GMZ170-175 THROUGH 7 AM SATURDAY MORNING. && SYNOPTIC/GRIDS...60 MARINE/AVIATION...66 MESO...ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, May 25, 11:05 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1105 AM CDT FRI MAY 25 2007 TXZ248>257-261100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1105 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. AREAS OF HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS WILL RESULT IN PONDING OF WATER ON ROADS AND FLOODING IN LOW LYING AREAS TODAY...ESPECIALLY WHERE MODERATE TO HEAVY RAINS OCCURRED LAST NIGHT. ACCORDINGLY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR BROOKS...CAMERON...WILLACY... HIDALGO...AND KENEDY COUNTIES UNTIL 7 PM FRIDAY EVENING. ALSO...THERE IS A SMALL CRAFT ADVISORY IN EFFECT TODAY THROUGH TONIGHT FROM 20 TO 60 MILES OFFSHORE DUE TO ROUGH SEAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY THROUGH SATURDAY NIGHT IF THE ROUGH SEAS PERSIST. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WOULD LIKELY ACCOMPANY THE ROUGH SEAS. AND...SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH MUCH OF THE PERIOD. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI/SPEECE
In the hours before
Local storm report, May 25, 1:58 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
158 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM FLASH FLOOD MCALLEN 26.22N 98.24W
05/25/2007 HIDALGO TX EMERGENCY MNGR
HIDALGO COUNTY EMERGENCY MANAGER REPORTED STREET FLOODING
ON NORTH SIDE OF MCALLEN AT PECAN STREET.
&&
TOMASELLILocal storm report, May 25, 2:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
216 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM FLASH FLOOD N COMBES 26.24N 97.72W
05/25/2007 CAMERON TX LAW ENFORCEMENT
TEXAS DEPARTMENT OF PUBLIC SAFETY REPORTS WATER COVERING
US 77 IN VICINITY OF COMBES.
0213 PM FLASH FLOOD RAYMONDVILLE 26.48N 97.78W
05/25/2007 WILLACY TX LAW ENFORCEMENT
TEXAS DEPARTMENT OF PUBLIC SAFETY REPORTS WATER COVERING
US 77 IN VICINITY OF RAYMONDVILLE.
&&
TOMASELLILocal storm report, May 25, 2:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
232 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD HARLINGEN 26.20N 97.69W
05/25/2007 CAMERON TX NWS EMPLOYEE
NWS EMPLOYEE REPORTS MINOR TO MODERATE STREET FLOODING IN
VICINITY OF HARLINGEN AT ED CAREY/US 77.
&&
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:01 AM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 89 min |
| May 25, 10:43 AM CDT | Flash Flood Warning | BRO | Cameron | 62 min |
| May 25, 11:02 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 32 hr |
| May 25, 11:03 AM CDT | Flash Flood Warning | BRO | Willacy | 57 min |
| May 25, 11:22 AM CDT | Marine Weather Statement | BRO | 98 min | |
| May 25, 11:23 AM CDT | Flash Flood Warning | BRO | Kenedy | 67 min |
| May 25, 12:17 PM CDT | Special Marine Warning | BRO | 58 min | |
| May 25, 12:28 PM CDT | Flash Flood Warning | BRO | Kenedy | 62 min |
| May 25, 1:21 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 84 min |
| May 25, 1:32 PM CDT | Flash Flood Warning | BRO | Kenedy | 88 min |
| May 25, 1:46 PM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| May 25, 4:55 PM CDT | Flash Flood Warning | BRO | Cameron | 95 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.